MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL CANNULA; CAT
Model Number OPT844
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product background: the opt844 optiflow adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).Optiflow + interfaces are designed for use with the airvo 2 series of humidification devices.Nhf therapy and the airvo 2 device are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.The opt844 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt844 nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer and our knowledge of the product.Result: visual inspection of the provided photograph revealed that the tubing of an opt844 nasal cannula was detached from the manifold.The healthcare facility reported that the patient was restless during the use of the device.Conclusion: without the return of the subject device, we are unable to determine the cause of the reported event.However, based on our product knowledge and the healthcare facility's report that the patient was restless, the reported event was likely caused by the cannula being subjected to excessive force during use.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject cannula would have met the specification at the time of production.The setup instructions in the user instructions which accompany the opt844 nasal cannula include the following steps: - "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." - "cannula can become unattached if not used with the head strap clip." - "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." the user instructions also contain the following warnings/cautions: - "do not crush or stretch tube, to prevent loss of therapy." - "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A healthcare facility in china reported that the tubing of an opt844 optiflow adult nasal cannula was found detached from the manifold during use.There were no patient consequences.

Brand Name
OPTIFLOW ADULT NASAL CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key14725595
Report Number9611451-2022-00562
Device Sequence Number2227115
Product Code CAT
UDI-Device Identifier09420012432124
UDI-Public(01)09420012432124(10)2100937434(11)191113
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT844
Device Catalogue NumberOPT844
Device Lot Number2100937434
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P 900PT501 TUBE AND CHAMBER KIT; F&P PT101 AIRVO 2 HUMIDIFIER
Patient SexUnknown